Translator Disclaimer
June, 1984 Smooth Optimum Kernel Estimators of Densities, Regression Curves and Modes
Hans-Georg Muller
Ann. Statist. 12(2): 766-774 (June, 1984). DOI: 10.1214/aos/1176346523

Abstract

Several criteria concerning the choice of kernels for the nonparametric estimation of functions and their derivatives are discussed. A specific optimality criterion is described which applies to kernels of compact support and of different orders of smoothness. The solutions of the corresponding variational problems are explicitly given. Many kernels discussed previously are obtained as special cases.

Citation

Download Citation

Hans-Georg Muller. "Smooth Optimum Kernel Estimators of Densities, Regression Curves and Modes." Ann. Statist. 12 (2) 766 - 774, June, 1984. https://doi.org/10.1214/aos/1176346523

Information

Published: June, 1984
First available in Project Euclid: 12 April 2007

zbMATH: 0543.62031
MathSciNet: MR740929
Digital Object Identifier: 10.1214/aos/1176346523

Subjects:
Primary: 62G05
Secondary: 42C10

Rights: Copyright © 1984 Institute of Mathematical Statistics

JOURNAL ARTICLE
9 PAGES


SHARE
Vol.12 • No. 2 • June, 1984
Back to Top